Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes bald patches on the head?

I have been experiencing this type of hair loss for 9 months now. Blood tests for Iron deficiency and thyroid are normal. I have undergone treatment from a dermatologist which included monthly visits for Kenalog injections and use Clobetesal nightly. I did not have an appointment this month as the thought was it may be my last affected area. Now I have 5 bald patches ranging in size from a nickel to half-dollar. It is thought that it is due to emotional stress as my husband was diagnosed with terminal cancer last January and these spots started to appear the following March. My husband is undergoing chemo with little to not side effects and the treatment will add years to his life, so one would think I would no longer be stressed, I am grateful for that. I just don't know why these are still appearing and should I consider another method of treatment. I plan to schedule another appointment with my dermatologist and I am not sure what to ask for. Could you give me some alternative choices that I may be able to ask him about? I appreciate you being there. Thank you. Claudia Crowe
Tue, 17 Jul 2018
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
Dermatologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

You seem to be having Alopecia Areata. You can opt for PRP (platelet rejuvenation plasma) treatment where the plasma from your own blood is injected into your scalp which further strengthens your follicles and stimulates new growth. This is done once every 4-5 weeks for a minimum of 8-10 times.

Hope that helps!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

.What are the causes of heavy- headed in the office??

doctor1 MD

Hello, I am 23 years old male. I am facing diffuse hair thinning of my scalp. I had no bald patch , just saw some thinning of hair on top of the scalp. I also had little pain on scalp. My hair looks full when shampooed but when it wet i can see the scalps of my top of the head. I have on 3 month of mediation (minoxidil+qsera+biotin capsules) and saw improvement. Recently on second sitting my dermatologist suspected that i have some fungal infection and possibly hereditary hair falls and given (hair4u+grocapix+biotin capsules). i want to know does these medication also treats fungal infection? As i can see hair4u and grocapix both are hair growth stimulator. correct me if i am wrong.

doctor1 MD

what causes an inlarged heart

Recent questions on  Thyroid

doctor1 MD

good morning!i m verna balico,26 yrs. old.i just want to know the reason why i always have sore throat and everytime i felt that,my head and my body is aching too.i always woke up at night having a dry mouth and a need to drink water.before,i always have tonsil stones which i really hate because it makes my breath to stink.i went to a doctor and gave me anti-biotic which is very expensive and a betadine mouthwash.the tonsil stones stopped,but a few months after,the mucus in my nose started to smell bad,even my fart always stinks.i also noticed that i m having brain fog,thinning of hair because of hair fall,frequent muscle cramps and IBS.i suspected that i may be a hypothyroid but when the t3,t4 and tsh result came out,it s negative.i m already confused!i also experienced frequent urination.i know there s something wrong about me but i don t know what kind of illness is this.can you please help me...i m a little bit depressed about it.

doctor1 MD

Hi, I have been experiencing swelling on my left shoulder (in the neck region) and there s what appears to be a swollen gland in my left neck. The headache is mostly on the right side of my head and breathing is sometimes correlated with irregular heartbeats. I am on HBP medications, but the docs have done tests (ultra sound, EGC, xrays, biopsy) for thyroid, but all are negative. What could these symptoms be and what are the possible treatments?

doctor1 MD

My husband is 3 months post op Thyroid Cancer. Thyroid was removed as well as 6 metastatic nodes. 148 mc Radioactive Iodine was given & I131 scan showed only residual tissue. He currently takes his synthroid 150 mg. But it has been ineffective. 6 weeks ago he had an onset of pain in tailbone. Which has progressed to severe pain & inability to stand or walk correctly. Along with this his RBC Hemocrit & Hemoglobin levels are low, but his Platelet function times are elevated. He has had several CBC W/DIFF labs. His PFT has been up to 206- 247 ranges & his PFT EPI up to 179. They are consistently high with the exception of 2 different times being normal out of 6 draws. His ENT just removed tonsils with bleeding complications. He believes something is wrong & is sending him to Hematology at Vanderbilt. My question is could the bone pain be related to his levels? Lukemia? Or is that not usual or is it two separate issues such as a blood disorder and possibly a discount issue?

doctor1 MD

hello i have being prescribed to take ebexid and ovacare because doctor said that i have cystic ovary . and i read that ebexid is for thyroid but i don t have thyroid problem . also my menstrual cycle is alway normal but after having this medicine this month i have miss my cycle

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...